CASE REPORT
Year : 2013  |  Volume : 4  |  Issue : 1  |  Page : 69-71

Aceclofenac induced Stevens-Johnson/toxic epidermal necrolysis overlap syndrome


Department of General Medicine, Government Stanley Hospital, Chennai, Tamil Nadu, India

Correspondence Address:
Rakesh Pinninti
12/87, 4A, B Block, Doshi Apartments, West Mada Church Street, Royapuram, Chennai, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.107691

Rights and Permissions

The purpose of this paper is to report a rare occurrence of Stevens-Johnson/Toxic epidermal necrolysis (SJS/TEN) overlap syndrome after the use of aceclofenac. A 38 year old healthy adult male presented with rapidly evolving rash over face and upper body with ulceration of buccal mucosa and breathlessness after taking aceclofenac tablet. Naranjo score for this adverse drug event was six, thereby making it a probable adverse drug reaction. Despite aggressive fluid resuscitation and use of antihistamines and systemic steroids, patient's health rapidly worsened and died within six hours of presentation. Aceclofenac induced SJS/TEN overlap is an extremely rare clinical association previously reported only once in medical literature. To the best of our knowledge, this is the first case report of such an association in the Indian population. We are presenting this case to highlight the serious adverse reactions possible from a routinely prescribed drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2620    
    Printed90    
    Emailed0    
    PDF Downloaded364    
    Comments [Add]    
    Cited by others 4    

Recommend this journal